Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 219, NWS Louisville, KY

June 23, 20165 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 23, 2016, 10:00 PM EDT for 5 counties in Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2016, 10:00 PM EDT (02:00 UTC)
Expired
Jun 23, 2016, 10:30 PM EDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bullitt County, KY, Marion County, KY, Nelson County, KY, Spencer County, KY, Washington County, KY

The radar

The Louisville radar (KLVX), 45 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 10:25 PM EDTTSTM WND DMG2 E Fredricktown, KYDELAYED REPORT. FEW TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:24 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 858 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
858 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1707 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

426 
WUUS53 KLMK 240200
SVRLMK
KYC029-155-179-215-229-240230-
/O.NEW.KLMK.SV.W.0219.160624T0200Z-160624T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1000 PM EDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MARION COUNTY IN CENTRAL KENTUCKY...
  WEST CENTRAL WASHINGTON COUNTY IN CENTRAL KENTUCKY...
  SOUTHWESTERN SPENCER COUNTY IN CENTRAL KENTUCKY...
  NORTHEASTERN NELSON COUNTY IN CENTRAL KENTUCKY...
  SOUTHEASTERN BULLITT COUNTY IN CENTRAL KENTUCKY...

* UNTIL 1030 PM EDT

* AT 1000 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
  BARDSTOWN...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARDSTOWN...BLOOMFIELD...LENORE...BOTLAND...FREDERICKTOWN...CRAVENS...
  BEARWALLOW...SAMUELS FIELD AIRPORT...VALLEY HILL AND BALLTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3791 8563 3802 8543 3774 8516 3766 8545
TIME...MOT...LOC 0200Z 329DEG 30KT 3793 8551 

HAIL...<.75IN
WIND...60MPH
 
$$

SCHOETTMER
3 follow-up statements
439 
WWUS53 KLMK 240206
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1006 PM EDT THU JUN 23 2016

KYC029-215-240215-
/O.CAN.KLMK.SV.W.0219.000000T0000Z-160624T0230Z/
SPENCER KY-BULLITT KY-
1006 PM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SPENCER AND
SOUTHEASTERN BULLITT COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL KENTUCKY.

LAT...LON 3789 8558 3796 8543 3774 8516 3766 8545
TIME...MOT...LOC 0205Z 329DEG 30KT 3789 8548 

$$

KYC155-179-229-240230-
/O.CON.KLMK.SV.W.0219.000000T0000Z-160624T0230Z/
MARION KY-WASHINGTON KY-NELSON KY-
1006 PM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHWESTERN MARION...WEST CENTRAL WASHINGTON AND NORTHEASTERN
NELSON COUNTIES...

AT 1005 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BARDSTOWN...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BARDSTOWN...BOURBON SPRINGS...BOTLAND...BOOKER...MAUD...FREDERICKTOWN...
HUNTERS...BEARWALLOW...SAMUELS FIELD AIRPORT AND VALLEY HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3789 8558 3796 8543 3774 8516 3766 8545
TIME...MOT...LOC 0205Z 329DEG 30KT 3789 8548 

HAIL...0.75IN
WIND...60MPH
 
$$

SCHOETTMER
305 
WWUS53 KLMK 240216
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1016 PM EDT THU JUN 23 2016

KYC155-179-229-240230-
/O.CON.KLMK.SV.W.0219.000000T0000Z-160624T0230Z/
MARION KY-WASHINGTON KY-NELSON KY-
1016 PM EDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR NORTHWESTERN MARION...WEST CENTRAL WASHINGTON AND CENTRAL NELSON
COUNTIES...

AT 1016 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BARDSTOWN...
MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BARDSTOWN...BOTLAND...BOOKER...MAUD...FREDERICKTOWN...BEARWALLOW...SAMUELS
FIELD AIRPORT...VALLEY HILL...WITHROW AND CROAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3782 8553 3791 8537 3774 8516 3766 8545
TIME...MOT...LOC 0216Z 329DEG 30KT 3781 8542 

HAIL...<.75IN
WIND...60MPH
 
$$

KJD
495 
WWUS53 KLMK 240227
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1027 PM EDT THU JUN 23 2016

KYC155-179-229-240237-
/O.EXP.KLMK.SV.W.0219.000000T0000Z-160624T0230Z/
MARION KY-WASHINGTON KY-NELSON KY-
1027 PM EDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION...WEST
CENTRAL WASHINGTON AND CENTRAL NELSON COUNTIES WILL EXPIRE AT 1030 PM
EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL KENTUCKY.

LAT...LON 3782 8553 3791 8537 3774 8516 3766 8545
TIME...MOT...LOC 0226Z 329DEG 30KT 3781 8542 

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:40 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 23, 9:40 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
940 PM EDT THU JUN 23 2016

...Forecast Update...
Issued at 938 PM EDT Thu Jun 23 2016

Went ahead and let the Tornado Watch expire. Do not think we have
any tornado threat left in the in that area, though a strong storm
with pea size hail and 40 mph winds is not out of the question. Have
trimmed back some of the counties in the Severe Thunderstorm Watch
as the front is moving into the area. The rest of the Severe Watch
remains, though the main threat for severe weather will be across
south central KY. May have to extend the Watch in that area for an
hour or so depending on how quickly the storms move out over the
next hour.

.SHORT TERM (Now through Friday Night)...
Issued at 351 PM EDT Thu Jun 23 2016

...ROUND OF SEVERE WEATHER EXPECTED THIS EVENING...

Early afternoon satellite imagery reveals partly to mostly sunny
skies across the region.  Convection along a frontal boundary has
rapidly developed over the last hour or so.  The atmosphere is
highly unstable this afternoon with CAPE readings in the 3-4K J/Kg
range and LI's dipping down into the -8 to -10 deg C range.  We
still do have a slight cap, although very weak at this point, across
much of north-central KY as evidenced by AMDAR soundings out of
KSDF.  As we continue to heat up over the next few hours, we'll
remove that cap/inversion and continued upscale growth of convection
along the boundary will continue.

Overall kinematic and thermodynamic profiles across the western
2/3rds of our region are suggestive of severe weather with damaging
winds and large hail being the primary threats.  High PWATs of
greater than 2 inches combined with the instability will also allow
these storms to load up on precip leading to the possibility of
damaging downbursts.  In areas along and east of I-65 and along and
north of I-64, bulk shear values increase a bit as one heads north
and east.  Model proximity soundings in these areas show a bit more
of directional shear.  Thus, a threat of an isolated tornado or two
can not be ruled out.

Coordination calls with SPC have yielded two watch boxes in our
area.  The first is a Tornado Watch that is in effect for our far
eastern Bluegrass counties.  This is an area characterized by an
unstable atmosphere and higher values of speed and directional
shear.  Further west a Severe Thunderstorm Watch has been issued for
the remainder of the CWA.  Primary hazards out in this area are
damaging winds, large hail, and torrential rainfall.  However, an
isolated tornado can not be ruled out given that we do have some
weaker shear in the area.  Torrential rainfall will be possible with
the storms as PWAT values are over 2 inches.  The progressive nature
of the storms look to limit the flash flood threat.  However, areas
that receive repeated rainfall episodes could see some localized
flooding.

In terms of sensible weather, line of storms across southern Indiana
will continue to develop and drop southward into KY late this
afternoon and evening.  They will likely impact the Louisville metro
area over the next 60-90 minutes and then into the Lexington metro
area between 500-700 PM eastern time.  We expect the storms to drop
east-southeast through the evening.  Should we get a cold pool to
develop, then these storms will translate south and east at a faster
rate.  The storms should make it into southern KY by mid-late
evening before weakening.  Temperatures this afternoon will remain in
the lower 90s and then cool into the upper 70s to the lower 80s
after the storms pass.  Some temperature recovery may occur after
the storms, but overnight temps are expected to bottom out in the
upper 60s to the lower 70s.

Drier and more tranquil weather are expected for Friday and Friday
night.  Highs Friday should warm into the upper 80s with overnight
lows in the mid-upper 60s.

.LONG TERM (Saturday through Thursday)...
Issued at 325 PM EDT Thu Jun 23 2016

An upper level ridge will try and build into the region over the
weekend.  However, the ridge will not last all that long as a strong
mid-level trough axis will swing across the northern US and knock
the ridge back down to our south and southwest.   This trough axis
will likely amplify and carve out a deeper eastern US trough while
shifting the core of the upper level ridge back to the west.  In
this case, the Ohio Valley will remain in a northwesterly flow
pattern aloft and will have to be vigilant of perturbations that
ride down through the flow aloft which could bring multiple rounds
of convection to the region by mid to late week.

In terms of sensible weather, mainly dry conditions are expected
Saturday and Saturday night.  We'll see a chance of storms Sunday
and into Monday as a cold front crosses the region.  A brief break
of dry weather is likely for Tuesday and Wednesday before the first
of several mid-level perturbations move toward the region. We should
note that these perturbations are very difficult to predict, even in
short range modeling, so confidence out toward the end of the period
is pretty close to climatology at this point.

The extended will start off warm with highs in the upper 80s to the
lower 90s for Saturday and Sunday.  Overnight lows will range from
the upper 60s to the lower 70s.  Temperatures will come down a bit
for Monday and Tuesday with highs mainly in the mid-upper 80s. Lower
to middle 80s will be the rule for Wednesday and Thursday. Overnight
lows in the lower to middle 60s are expected for Wed/Thur mornings.

&&

.AVIATION (00Z TAF Update)...
Issued at 701 PM EDT Thu Jun 23 2016

Main complex of storms has dropped south of SDF/LEX and threat there
is largely over for the evening. A second line of isolated showers
may brush the TAF sites between 00-02z but chances of organized
storms are low. At BWG, bulk of remaining storms will slide
east/southeast of the area but will remain in the vicinity.

For tonight, low-level moisture and recent rainfall at SDF/LEX may
bring a period of fog and/or stratus between 09-13z overnight. Some
of this may occur at BWG as well. Winds are expected to lighten up
overnight. Hi-res models are showing best fog chances to be across
southern Indiana and northern Kentucky around SDF.

Beyond that, expect VFR conditions at all TAF sites with generally
northwest winds 8 to 10 kts.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........EER
Short Term.....MJ
Long Term......MJ
Aviation.......ZT
Hazardous weather outlook, Jun 23, 3:58 PM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
358 PM EDT THU JUN 23 2016

INZ076>079-083-084-089>092-KYZ023>035-038>040-045>048-053>056-
061>067-070>078-081-082-242000-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-GARRARD-BUTLER-EDMONSON-
HART-GREEN-TAYLOR-CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-
MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...MORGANTOWN...
BROWNSVILLE...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
358 PM EDT THU JUN 23 2016 /258 PM CDT THU JUN 23 2016/

...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE NORTHERN
PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND THEN DROP
SOUTHWARD THROUGH THE OUTLOOK AREA THIS EVENING. TORRENTIAL
RAINFALL, DAMAGING WINDS, AND INTENSE LIGHTNING WILL BE POSSIBLE
WITH ANY OF THE STORMS. AN ISOLATED TORNADO OR TWO IS ALSO
POSSIBLE...MAINLY IN AREAS NORTH OF INTERSTATE 64. THE STORMS
WILL SPREAD INTO SOUTHERN KENTUCKY THIS EVENING AND TAPER OFF
OVERNIGHT.

THE HOT AND HUMID AIR MASS IN PLACE WILL CAUSE HEAT INDEX
READINGS TO RISE INTO THE 100 TO 105 DEGREE RANGE THIS
AFTERNOON...ESPECIALLY SOUTH OF THE OHIO RIVER AND WEST OF I-65.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODS OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY. THE
BEST CHANCE FOR THE MOST ORGANIZED ACTIVITY APPEARS TO BE ON
MONDAY AND MONDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

KYZ036-037-041>043-049-057-242000-
SCOTT-HARRISON-FAYETTE-BOURBON-NICHOLAS-CLARK-MADISON-
INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LEXINGTON...
PARIS...CARLISLE...WINCHESTER...RICHMOND
358 PM EDT THU JUN 23 2016

...TORNADO WATCH 289 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE BLUEGRASS
REGION OF CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE NORTHERN
PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND THEN DROP
SOUTHWARD THROUGH THE OUTLOOK AREA THIS EVENING. TORRENTIAL
RAINFALL, DAMAGING WINDS, AND INTENSE LIGHTNING WILL BE POSSIBLE
WITH ANY OF THE STORMS. AN ISOLATED TORNADO OR TWO IS ALSO
POSSIBLE...MAINLY IN AREAS NORTH OF INTERSTATE 64. THE STORMS
WILL SPREAD INTO SOUTHERN KENTUCKY THIS EVENING AND TAPER OFF
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PERIODS OF THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY. THE
BEST CHANCE FOR THE MOST ORGANIZED ACTIVITY APPEARS TO BE ON
MONDAY AND MONDAY NIGHT WITH THE PASSAGE OF A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

MJ

In the hours before

Special weather statement, Jun 23, 8:08 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
808 PM EDT THU JUN 23 2016

KYZ066-077-078-240045-
ADAIR-RUSSELL-CASEY-
808 PM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RUSSELL...SOUTHERN
CASEY AND NORTHEASTERN ADAIR COUNTIES...

AT 807 PM EDT/707 PM CDT/...A STRONG THUNDERSTORM WAS 7 MILES WEST OF
CAINS STORE...MOVING SOUTHEAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRESTON...WARE...NEATSVILLE...DECATUR...RHEBER...ELLA...DUNNVILLE...SYCAMORE
FLAT...ABSHER AND DUNBAR HILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3715 8532 3730 8517 3722 8475 3712 8490
      3705 8491 3702 8487 3700 8484 3701 8486
TIME...MOT...LOC 0007Z 292DEG 33KT 3716 8498

SCHOETTMER
Special weather statement, Jun 23, 8:13 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
713 PM CDT THU JUN 23 2016

KYZ063-064-240045-
HART-GREEN-
713 PM CDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT GREEN AND HART COUNTIES...

AT 713 PM CDT...A STRONG THUNDERSTORM WAS NEAR MUNFORDVILLE...MOVING
EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBURG...MUNFORDVILLE...MONROE...BONNIEVILLE...SUMMERSVILLE...
ROWLETTS...RIDERS MILL...NEWT...DEFRIES AND PIERCE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3728 8611 3734 8608 3734 8607 3735 8607
      3735 8606 3736 8607 3739 8605 3739 8603
      3740 8602 3741 8604 3745 8602 3733 8545
      3729 8542 3713 8548
TIME...MOT...LOC 0013Z 292DEG 33KT 3734 8598

SCHOETTMER
Local storm report, Jun 23, 8:58 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
858 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     KNIFELY                 37.24N 85.19W
06/23/2016                   ADAIR              KY   LAW ENFORCEMENT

            TREES REPORTED DOWN.

&&

SZAPPANOS
Special weather statement, Jun 23, 9:07 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EDT THU JUN 23 2016

INZ091-092-KYZ029-030-034-038-240130-
FLOYD-CLARK-JEFFERSON-SHELBY-SPENCER-BULLITT-
907 PM EDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FLOYD...SOUTH CENTRAL
CLARK...JEFFERSON...SPENCER...NORTHEASTERN BULLITT AND CENTRAL SHELBY
COUNTIES...

AT 907 PM EDT...A STRONG THUNDERSTORM WAS OVER JEFFERSONVILLE...
MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...JEFFERSONTOWN...ST. MATTHEWS...
SHIVELY...SHELBYVILLE...LYNDON...MIDDLETOWN AND DOUGLASS HILLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTH CENTRAL INDIANA...AND CENTRAL KENTUCKY.

LAT...LON 3820 8507 3796 8525 3813 8591 3818 8590
      3819 8592 3837 8592
TIME...MOT...LOC 0107Z 286DEG 43KT 3825 8574

EER
Special weather statement, Jun 23, 9:16 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
816 PM CDT THU JUN 23 2016

KYZ061>063-071-074-240145-
HART-BUTLER-WARREN-EDMONSON-BARREN-
816 PM CDT THU JUN 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...EAST CENTRAL
BUTLER...SOUTHWESTERN HART...NORTHERN BARREN AND EDMONSON COUNTIES...

AT 816 PM CDT...A STRONG THUNDERSTORM WAS NEAR BROWNSVILLE...MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...MORGANTOWN...BROWNSVILLE...HORSE CAVE...CAVE CITY...SMITHS
GROVE...PARK CITY...OAKLAND...WOODBURY AND KEPLER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3734 8618 3716 8575 3713 8578 3696 8621
      3721 8676
TIME...MOT...LOC 0116Z 303DEG 27KT 3726 8630

SCHOETTMER
Local storm report, Jun 23, 9:48 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
948 PM EDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND DMG     KNIFELY                 37.24N 85.19W
06/23/2016                   ADAIR              KY   LAW ENFORCEMENT

            TREES REPORTED DOWN.

0658 PM     TSTM WND DMG     LANCASTER               37.62N 84.58W
06/23/2016                   GARRARD            KY   PUBLIC

            TREE DOWN AT ELEMENTARY SCHOOL.

0613 PM     TSTM WND DMG     SHEPHERDSVILLE          37.99N 85.71W
06/23/2016                   BULLITT            KY   PUBLIC

            POWER LINES DOWN.

0554 PM     HAIL             MOUNT WASHINGTON        38.05N 85.54W
06/23/2016  M0.25 INCH       BULLITT            KY   PUBLIC

            .

0554 PM     TSTM WND GST     MOUNT WASHINGTON        38.05N 85.55W
06/23/2016  E45 MPH          BULLITT            KY   PUBLIC

            .

0542 PM     HAIL             HIGHVIEW                38.14N 85.64W
06/23/2016  M0.25 INCH       JEFFERSON          KY   NWS EMPLOYEE

            REPORTED AT NATIONAL WEATHER SERVICE OFFICE.

0535 PM     HAIL             ELIZABETH               38.13N 85.98W
06/23/2016  E1.00 INCH       HARRISON           IN   PUBLIC

            .

0530 PM     HAIL             LOUISVILLE              38.23N 85.74W
06/23/2016  M1.75 INCH       JEFFERSON          KY   BROADCAST MEDIA

            .

0521 PM     HAIL             1 N LOUISVILLE          38.24N 85.74W
06/23/2016  M0.25 INCH       JEFFERSON          KY   NWS EMPLOYEE

            REPORTED AT LOUISVILLE INTERNATIONAL
            AIRPORT.

0516 PM     TSTM WND DMG     SHIVELY                 38.20N 85.82W
06/23/2016                   JEFFERSON          KY   BROADCAST MEDIA

            TREES REPORTED DOWN IN VALLEY STATION.

0512 PM     TSTM WND DMG     2 NE LOUISVILLE         38.25N 85.72W
06/23/2016                   JEFFERSON          KY   PUBLIC

            TREE REPORTED DOWN.

0503 PM     TSTM WND GST     LOUISVILLE              38.23N 85.74W
06/23/2016  M56 MPH          JEFFERSON          KY   ASOS

            REPORTED AT BOWMAN FIELD.

0502 PM     TSTM WND DMG     LOUISVILLE              38.23N 85.74W
06/23/2016                   JEFFERSON          KY   BROADCAST MEDIA

            TREE REPORTED DOWN.

0451 PM     HAIL             CORYDON                 38.22N 86.13W
06/23/2016  E1.00 INCH       HARRISON           IN   BROADCAST MEDIA

            .

0357 PM     HAIL             NEW PEKIN               38.51N 86.02W
06/23/2016  E0.88 INCH       WASHINGTON         IN   PUBLIC

            .

0343 PM     TSTM WND DMG     2 W FREDERICKSBURG      38.44N 86.22W
06/23/2016                   WASHINGTON         IN   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN...

&&

NWS LOUISVILLE KY
IRIS SYSTEM

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:08 PM EDTSpecial Weather StatementLMKRussell37 min
Jun 23, 8:13 PM EDTSpecial Weather StatementLMKGreen, Hart32 min
Jun 23, 8:32 PM EDTSevere Thunderstorm WarningLMKAdair, Green28 min
Jun 23, 8:37 PM EDTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart23 min
Jun 23, 9:01 PM EDTSevere Thunderstorm WarningLMKAdair, Russell29 min
Jun 23, 9:07 PM EDTSpecial Weather StatementLMKJefferson, Spencer23 min
Jun 23, 9:07 PM EDTSevere Thunderstorm WarningLMKAdair, Barren, Cumberland, Green, Metcalfe23 min
Jun 23, 9:16 PM EDTSpecial Weather StatementLMKButler, Edmonson29 min
Jun 23, 9:26 PM EDTSevere Thunderstorm WarningLMKBarren, Edmonson, Warren34 min
Jun 23, 9:28 PM EDTTornado WarningLMKBarren, Edmonson, Warren17 min
Jun 23, 9:30 PM EDTSevere Thunderstorm WarningLMKAdair, Clinton, Cumberland, Metcalfe, Russell30 min
Jun 23, 10:04 PM EDTSpecial Weather StatementLMKAllen, Barren, Clinton, Cumberland, Edmonson, Metcalfe and 2 more26 min
Jun 23, 10:22 PM EDTSpecial Weather StatementLMKBreckinridge, Grayson23 min
Jun 23, 10:34 PM EDTSpecial Weather StatementLMKAllen, Barren, Clinton, Cumberland, Monroe, Simpson and 1 more56 min
Jun 23, 11:50 PM EDTSpecial Weather StatementLMKGrayson25 min
Jun 24, 12:11 AM EDTSpecial Weather StatementLMKButler, Edmonson34 min
Jun 24, 12:44 AM EDTSpecial Weather StatementLMKBarren, Edmonson, Warren31 min
Jun 24, 1:14 AM EDTSpecial Weather StatementLMKSimpson31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.